Re: [MOL] Prayers for Lizabeth [01018] Medicine On Line


[Date Prev][Date Next][Thread Prev][Thread Next][Date Index][Thread Index]

Re: [MOL] Prayers for Lizabeth



Dearest Mary,
Thanks for the reply...you are right...sometimes you want to snatch them
bald-headed.
How is our Angelo doing?
love, sylvia-Lizabeth's friend

Mary Furfaro wrote:

> Dear Sylvia,
>
> You are one terrific friend!  Lizabeth is very very lucky to have you!
> Doesn't that just tick you off when the doctors rush in and out of
> the room like that?  You just want to yank them by their hair and say
> "Wait just a minute here!"  As far as the ativan, my husband Angelo
> was on that when he was taking chemo and the first chemo session
> He was taking it every 4 hours and he got really confused and was
> sort of hallucinating.  I called the Onc. and she said to cut back
> on the ativan and when we did I noticed a big improvment.  Now I'm
> not  a Dr. so I don't know if this is what is causing Lizbeth to act
> that way.  I would definatly suggest a MRI or CAT SCan just to be
> sure that the cancer hasn't spread to the brain.
>
> I will keep you and your friend Lizbeth in my prayers.  You take
> care Sylvia.
> Love, Mary
> >
> > Dear ones,
> > I am running on two hours of sleep since Saturday afternoon, so if this
> > doesn't track or make too much sense, just consider the source.
> > Lizabeth was hospitalized on Friday morning.  She was incoherent,
> > rambling and unable to walk.  Evidently for the past two weeks she had
> > pretty much stopped taking her steroids, antidepressants, etc.  She had
> > been sleeping 20 our of 24 hours a day and not eating.  In the past week
> > her nausea was so bad that even water made her gag and she refused to
> > eat.  She has lost 60 pounds since May.  On Tuesday of last week she saw
> > her onc and her daughter-in-law and sister-in-law told him that she
> > wasn't eating and was sleeping all day and he said that it was the chemo
> > and that he was going to stop the chemo for four weeks and let her body
> > rest.    He did not seem terribly concerned about the weight loss, or
> > the loss of appetite.  The family was very concerned and made an
> > appointment with her endocrinologist who promptly ordered a CAT scan and
> > chest (X-rays).  (For those of you new to MOL, Lizabeth was diagnosed
> > with adrenalcortical in December of this year...very, very rare
> > cancer...so rare there are no clinical studies being done).  She has
> > been on Midotane with Cisplacin (sp) and then a host of other drugs
> > including thyroid medication, antidepressant, nausea, etc.etc.etc.
> > Basically she just stopped eating and started sleeping.
> >     I was in Houston for a meeting on Saturday and got into San Antonio
> > at 5:00 and went straight to the hospital.  I came home this morning
> > (Monday) at 7:30 and went to work.  But with the help of prayers and a
> > lot of determination she is doing better.
> >     She calls me her "Food Nazi" because I make her eat.  I have taken
> > the food that the hospital gives her and put it on tiny little saucers
> > so the amounts aren't so overwhelming.  It took her an hour and a half
> > (10:00-11:30 last night) to eat 1/4 cup green beans, 1/2 cup spaghetti,
> > l/2 cup Jell-O and 2 small pear halves.  But you would have thought she
> > walked on the moon when she finished because I was so excited.  Her
> > night (our night) was interrupted it seemed every hour to be "weighed"
> > (3:00 a.m of all things), blood pressure, temp, iv changes, etc.  She is
> > receiving IV Potassium Chloride and was receiving hydrocortisone iv,
> > but, since she hasn't thrown anything up since Saturday morning, they
> > are d/c'ing the cort by IV and starting oral cort.  Her electrolytes
> > were totally whacked and of course her cort levels were destroyed.  On
> > Saturday when they gave her the cortisone she became extremely agitated
> > and they came in and gave her ativan by iv....she zonked out and became
> > pretty "out there" talking about people being in the room that weren't
> > there, asking one question five or six times, etc.  She sounded like she
> > was on the last leg of a five day drunk...slurring words, etc.  I was so
> > worried because it seemed that the meds they gave her to counteract the
> > effects of the steroids were causing more trouble.  At 7:00 a.m. this
> > morning the second "substitute" doctor for her endocrinologist came
> > bouncing into the room "how are you today Mrs. Tschirhart?', everything
> > O.K. ?  Of course Lizabeth didn't have a clue who he was and what he was
> > doing there.  I had made up a list of questions that her husband and I
> > had regarding medication and when he started to leave I said "wait, I
> > have some questions"...no sooner than I finished a question, he answered
> > and changed the medication I had questioned...either d/c'ing, changing
> > to oral, adding or changing to "as needed".  This blew me out of the
> > water because he never once asked who I was and what my connection to
> > Lizabeth was...for all he knew I could have been a goofball that preyed
> > on sick individuals...I am so angry and frustrated I could throw him
> > across the room...anyway he was there a total of four minutes and
> > waltzed out and told me her "'real" endocrinologist will be back in town
> > on Wednesday and the rest of my questions would have to be answered by
> > the oncologist and he didn't know when he was coming.
> >     It is 3:00 p.m. Monday, Texas time, and I am going to run by my
> > house, pick up a change of clothes and head on in to the hospital to
> > relieve Mike. My questions to my friends on MOL:
> >     1)  could this dementia like behavior be caused by the lack of level
> > of her electrolytes and the dehydration? and if so, since she is
> > receiving iv potassium and voiding, shouldn't it be better?
> >     2)  could the slurring of words continue for a length of time after
> > the med (ativan) was discontinued and supposedly out of her system.
> >     3)  will a CAT scan show if the cancer has spread to the brain.
> > I ask each of you to pray even harder for Lizabeth and I promise I will
> > check the line tomorrow.
> > With love to you all,
> > Sylvia-Lizabeth's friend
> >
> > ------------------------------------------------------------------------
> > This is an automatically-generated notice.  If you'd like to be removed
> > from the mailing list, please visit the Medicine-On-Line Discussion Forum
> > at <http://www.meds.com/con_faq.html>, or send an email message to:
> > majordomo@lists.meds.com
> > with the subject line blank and the body of the message containing the line:
> > unsubscribe mol-cancer your-email-address
> > where the phrase your-email-address is replaced with your actual email
> > address.
> > ------------------------------------------------------------------------
> ------------------------------------------------------------------------
> This is an automatically-generated notice.  If you'd like to be removed
> from the mailing list, please visit the Medicine-On-Line Discussion Forum
> at <http://www.meds.com/con_faq.html>, or send an email message to:
> majordomo@lists.meds.com
> with the subject line blank and the body of the message containing the line:
> unsubscribe mol-cancer your-email-address
> where the phrase your-email-address is replaced with your actual email
> address.
> ------------------------------------------------------------------------

------------------------------------------------------------------------
This is an automatically-generated notice.  If you'd like to be removed
from the mailing list, please visit the Medicine-On-Line Discussion Forum
at <http://www.meds.com/con_faq.html>, or send an email message to:
majordomo@lists.meds.com
with the subject line blank and the body of the message containing the line:
unsubscribe mol-cancer your-email-address
where the phrase your-email-address is replaced with your actual email
address.
------------------------------------------------------------------------